MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ GROUP B STREPTOCOCCUS; NUCLEIC ACID AMPLIFICATION ASSAY SYSTEM, GROUP B STREPTOCOCCUS, DIRECT SPECIMEN

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ GROUP B STREPTOCOCCUS; NUCLEIC ACID AMPLIFICATION ASSAY SYSTEM, GROUP B STREPTOCOCCUS, DIRECT SPECIMEN
Catalog Number 441772
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.2.Additional medical device type: njr.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use of bd max¿ gbs, a false positive patient result was obtained.There was no report of patient impact.
 
Additional Manufacturer Narrative
Investigation summary: the complaint investigation for discrepant results with the bd max¿ gbs assay (ref.(b)(4)) lot 5142282 was performed by the review of manufacturing records, review of customer¿s data and by the complaint¿s history review.The review of quality control records of bd max¿ gbs assay lot 5142282 revealed no anomalies that could explain the customer¿s false positive results.Customer provided run files of runs 1690 (initial run), 1691 (repeat test) and 1698 (environmental monitoring (em)) from bd max¿ instrument ct3088 for investigation and identified samples in positions a3 to a10 (run 1690) as the suspected false positive samples.Manual pcr curve adjudication showed early amplification for samples a3 and a9 in the fam channel (gbs target) in run 1690 and during their repeat test done in positions a3 and a9 of run 1691.These results appear to be true positive results, without issue.On the other hand, in initial (run 1690) and repeat test runs (new sbt; run 1691), samples a4, a5, a6, a7, a8 and a10 showed late amplification in the fam channel (gbs target).Such late ct values are unexpected with the gbs assay, since samples are tested following an enrichment step.Considering customer mentioned it was their first day of running the gbs assay, it is suspected cross-contamination occurred during sample preparation.Based on the data and information provided, cross contamination or specimens at or near the assay limit of detection (lod), are the most likely causes to explain the customer¿s positive results.However, although bd is unable to confirm the exact cause of the issue, no reagents issue is suspected.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max¿ gbs lot 5142282.The root cause was not identified.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action since no new hazard was identified.
 
Event or Problem Description

Brand Name
BD MAX¿ GROUP B STREPTOCOCCUS
Common Device Name
NUCLEIC ACID AMPLIFICATION ASSAY SYSTEM, GROUP B STREPTOCOCCUS, DIRECT SPECIMEN
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key23822985
Report Number3007420875-2025-00257
Device Sequence Number13252626
Product Code OOI
UDI-Device Identifier00382904417727
UDI-Public(01)00382904417727(17)261219(10)5142282
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K111860
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number441772
Device Lot Number5142282
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2025
Supplement Date Received by Manufacturer02/06/2026
Initial Report FDA Received Date12/16/2025
Supplement Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown